Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Lubbock, TX

March 4, 201220 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 4, 2012, 3:20 PM CST for 20 counties in Texas. It took effect at Mar 5, 2012, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 3:20 PM CST (21:20 UTC)
In effect from
Mar 5, 2012, 1:00 PM CST
Expired
Mar 5, 2012, 7:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3262 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS84 KLUB 042120
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CST SUN MAR 4 2012

TXZ021>032-035>037-050530-
/O.UPG.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
/O.NEW.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-
320 PM CST SUN MAR 4 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CST MONDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE
NORTHERN SOUTH PLAINS...AND PORTIONS OF THE CENTRAL SOUTH PLAINS
AND ROLLING PLAINS EXCEPT STONEWALL COUNTY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20
  FOOT LEVEL.

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES
  SPARKS OR FLAMES IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ033-034-038>043-050530-
/O.CON.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
COCHRAN-HOCKLEY-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
320 PM CST SUN MAR 4 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH
FIRE DANGER FOR SOUTHERN SOUTH PLAINS AND LOW ROLLING PLAINS EXCEPT
STONEWALL COUNTY...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 MPH AT THE
  20 FOOT LEVEL.

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR
  FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
381 
WWUS84 KLUB 050521 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1121 PM CST SUN MAR 4 2012

TXZ021>032-035>037-051200-
/O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-
1121 PM CST SUN MAR 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CST
MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR MOST OF THE SOUTH PLAINS AND ROLLING PLAINS...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT 
  THE 20 FOOT LEVEL. 

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE 
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

&&

$$

TXZ033-034-038>043-051200-
/O.CON.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
COCHRAN-HOCKLEY-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
1121 PM CST SUN MAR 4 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A
HIGH FIRE DANGER FOR THE SOUTHERN SOUTH PLAINS AND MOST OF THE 
LOW ROLLING PLAINS...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 MPH AT THE 
  20 FOOT LEVEL. 

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR 
  FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
021 
WWUS84 KLUB 051145
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
545 AM CST MON MAR 5 2012

TXZ033-052200-
/O.CAN.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
/O.NEW.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/
COCHRAN-
545 AM CST MON MAR 5 2012

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH
PLAINS... 
...FIRE WEATHER WATCH IS CANCELLED FOR COCHRAN COUNTY TODAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR TODAY. 

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE
  20 FOOT LEVEL.

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR 
  FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ034-039-040-051245-
/O.CAN.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
HOCKLEY-YOAKUM-TERRY-
545 AM CST MON MAR 5 2012

...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHWEST SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH TODAY. 

WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED TO
BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST
SOUTH PLAINS THIS AFTERNOON. HOWEVER...PROLONGED CRITICAL FIRE
WEATHER CONDITIONS ARE NOT ANTICIPATED AND THE FIRE WEATHER WATCH
HAS BEEN CANCELLED. A FIRE DANGER STATEMENT IS IN EFFECT THIS
AFTERNOON AND EARLY THIS EVENING. 

$$

TXZ038-041>043-052200-
/O.UPG.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/
/O.EXA.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
KING-LYNN-GARZA-KENT-
545 AM CST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHEAST SOUTH PLAINS AND SOUTHERN ROLLING
PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 7 PM CST THIS EVENING. 

* WIND...SOUTHERLY SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. 

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR 
  FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ044-052200-
/O.EXA.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
STONEWALL-
545 AM CST MON MAR 5 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHERN ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING. 

* WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT
  LEVEL.

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

&&

$$

TXZ021-022-027-028-052200-
/O.NEW.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/
/O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
PARMER-CASTRO-BAILEY-LAMB-
545 AM CST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH
PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING.

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO
  25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON AND AGAIN ON TUESDAY
  AFTERNOON.

* HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT TODAY AND
  AGAIN TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ023>026-029>032-035>037-052200-
/O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-
545 AM CST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...ROLLING PLAINS AND
CENTRAL AND EASTERN SOUTH PLAINS...

* WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT
  LEVEL.

* HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

&&

$$
981 
WWUS84 KLUB 052107
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CST MON MAR 5 2012

TXZ021-022-027-028-060230-
/O.CON.KLUB.FW.W.0010.000000T0000Z-120306T0100Z/
/O.CON.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/
PARMER-CASTRO-BAILEY-LAMB-
307 PM CST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHWEST TEXAS PANHANDLE AND THE NORTHWEST SOUTH PLAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND THE NORTHWEST
SOUTH PLAINS...

* WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 
  25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON AND AGAIN ON 
  TUESDAY AFTERNOON. 

* HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT TODAY AND 
  AGAIN TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ023>026-029>032-035>038-041>044-060100-
/O.CON.KLUB.FW.W.0010.000000T0000Z-120306T0100Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL-
307 PM CST MON MAR 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS...

* WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 
  FOOT LEVEL. 

* HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD 
  RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES 
  SPARKS OR FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.

&&

$$

TXZ033-060230-
/O.CON.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/
COCHRAN-
307 PM CST MON MAR 5 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE WESTERN SOUTH PLAINS...

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT 
  THE 20 FOOT LEVEL. 

* HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR 
  FLAMES IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:22 AM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 4, 11:22 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 AM CST SUN MAR 4 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. A WEAK
FRONT WILL MOVE SOUTH AND INDUCE A WIND SHIFT TO THE NORTH AND
EAST AT BOTH TERMINALS BY THIS AFTERNOON/EVENING. WINDS WILL VEER
FURTHER TO THE SOUTH BY MONDAY LATE MORNING/AFTERNOON AND BECOME
SLIGHTLY BREEZY MORE SO AT KLBB.

&&

PREV DISCUSSION... /ISSUED 358 AM CST SUN MAR 4 2012/

SHORT TERM...
DRY NORTHWEST FLOW ALOFT WILL BE IN PLACE TODAY AND TONIGHT WITH
ONLY A FEW PASSING HIGH CLOUDS WELL SOUTH OF A VORT MAX DIVING
SOUTHEASTWARD ACROSS THE UPPER MIDWEST. AT THE SFC...WESTERLY
BREEZES EARLY THIS MORNING WILL YIELD TO A WEAK BACKDOOR FRONT
COURTESY OF THE CLIPPER SYSTEM. EVEN SO...ABUNDANT SUNSHINE ACTING
ON A VERY DRY AIRMASS AND COUPLED WITH RISING HEIGHTS/THICKNESSES
WILL RESULT IN AFTERNOON HIGHS ROUGHLY 15 DEGREES WARMER THAN
YESTERDAY. LIGHT WINDS...CLEAR SKIES AND A DRY ATMOSPHERE WILL
GARNER ANOTHER COOL NIGHT TONIGHT WITH LOWS PRIMARILY IN THE 30S.

LONG TERM...
A QUICK RETURN TO SRLY BREEZES IS EXPECTED ON MONDAY WITH A MINOR
SHORTWAVE MOVING THROUGH THE ZONAL FLOW ALOFT ACROSS THE PLAINS.
TEMPS SHOULD WARM UP ANOTHER 5 DEGREES OR SO WITH HIGHS EXPECTED
TO BE MAINLY IN THE MIDDLE TO UPPER 70S. TUESDAY WILL BE SIMILAR
TO MONDAY...WITH A DEEPENING LEE TROUGH NUDGING SFC WINDS UP AND
ALSO BRINGING SOME SHALLOW MOISTURE RETURN FROM THE
SOUTH...LIKELY RESULTING IN A MODEST DRYLINE ACROSS THE CAPROCK BY
AFTERNOON. THE LLJ REALLY CRANKS UP TUESDAY NIGHT AND SHOULD
ADVECT NEARLY 50F DEWPOINTS INTO THE ROLLING PLAINS BY EARLY WED
MORNING ALONG WITH POSSIBLE LOW STRATUS TO MUCH OF THE FA.
ATTENTION THEN TURNS TO A UPPER-LEVEL LOW PRESSURE SYSTEM
APPROACHING FROM THE WEST. MED-RANGE MODEL RUN-TO-RUN CONSISTENCY
WITH THIS SYSTEM HAS BEEN FAIRLY MISERABLE AND UNFORTUNATELY THAT
TREND CONTINUES WITH THE 0Z MODEL SUITE. THE ECMWF HAS TRENDED
BACK TOWARD STALLING OUT THE LOW ACROSS NM FRI...AND EVEN
RETROGRADES IT TO THE SW THROUGH SUN. THE GFS...TAKES THE LOW
ACROSS OUR NRN ZONES THU AND THEN DRIFTS IT SLOWLY SOUTH ACROSS
NORTH TX THROUGH SUN. OTHER SOLUTIONS ARE PROFFERED BY VARIOUS
GUIDANCE/ENSEMBLE MEMBERS. WHILE CONFIDENCE REMAINS TOO LOW TO
BANK ON A PARTICULAR OUTCOME...WE CAN GENERALLY EXPECT THAT WED
WILL BE FAIRLY WARM...WITH DRY SW FLOW SPREADING ACROSS THE
CAPROCK...AND A DRYLINE DEVELOPING SOMEWHERE ACROSS THE ROLLING
PLAINS. THE FRONT IS NOW NOT EXPECTED TO ARRIVE UNTIL WED EVE OR
THU MORN...AND AS SUCH CONVECTIVE DEVELOPMENT ON THE DRYLINE WED
AFTN/EVE LOOKS LESS LIKELY...ALTHOUGH WE WILL STILL MAINTAIN A
LOW CHANCE ACROSS THE ERN ZONES FOR NOW...AND STORMS COULD STILL
LIGHT UP ALONG THE FRONT/MOIST AXIS INTERSECTION OVERNIGHT. THE
STRONG FRONT WILL PASS THROUGH THURSDAY AND WE CAN EXPECT MUCH
COOLER TEMPS THAT WILL LIKELY CONTINUE THROUGH FRI AND POSSIBLY
INTO SATURDAY AS WELL. PRECIP CHANCES AND TYPE WILL DEPEND HIGHLY
ON WHICH SOLUTION /IF ANY/ VERIFIES AND AS SUCH WE HAVE MADE ONLY
MINOR ADJUSTMENTS FOR NOW. THE GFS STILL SUGGESTS THAT TEMP
PROFILE WILL BE COLD ENOUGH TO POTENTIAL OF SLEET/SNOW MIXING
IN WITH RAIN FOR LOCATIONS UNDERNEATH THE LOW/S COLD CORE. SOME OF
THE SLOWER SOLUTIONS WOULD RENEW OR CONTINUE PRECIP CHANCES
THROUGH SAT OR EVEN SUN...BUT FOR NOW WE CUT OFF CHANCES FRIDAY. A
COMPLICATED SCENARIO FOR SURE AND HOPEFULLY CONSISTENCY WILL
IMPROVE SOON.

FIRE WEATHER...
A DRY AIRMASS WILL REMAIN ENTRENCHED ACROSS THE AREA TODAY/TONIGHT.
AFTER POOR RH RECOVERIES THIS MORNING...HUMIDITIES WILL FALL TO 15
PERCENT OR LESS AS TEMPERATURES CLIMB TO 5-10 DEGREES ABOVE AVERAGE.
THE LIMITING FACTOR TODAY WILL BE THE WINDS...WHICH WILL BE ON THE
LIGHT SIDE...INITIALLY FROM THE WEST...THEN SWINGING AROUND TO THE
NORTH AND EAST BEHIND A WEAK FRONT THIS AFTERNOON. THE HIGHEST FIRE
DANGER TODAY WILL BE ACROSS THE SOUTHERN SOUTH AND SOUTHERN ROLLING
PLAINS WHERE RH VALUES AOB 10 PERCENT ARE EXPECTED AND WESTERLY
WINDS MAY APPROACH 15 MPH AT 20 FT. HOWEVER...THE MODEST WINDS
SHOULD BE ON THE WANE ACROSS THE SOUTHERN ZONES DURING THE PEAK
HEATING/DRYNESS...SO WILL REFRAIN FROM ISSUING A FIRE DANGER
STATEMENT.

WARM...DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER
ACROSS THE AREA MONDAY AFTERNOON. A BELT OF FASTER MID-LVL WINDS
WILL RUN ACROSS THE PANHANDLES...THUS WE HAVE GREATER CONFIDENCE
IN WIND SPEEDS MEETING RED FLAG CRITERIA IN OUR NORTHERN ZONES THAN
SOUTHERN ONES. STILL...MOST OF THE AREA /EXCEPT POSSIBLY THE FAR ERN
COUNTIES/ SHOULD SEE RH VALUES DROP BELOW 15 PERCENT AND WITH WIND
SPEEDS NEARING CRITERIA IN THE SOUTH WE HAVE GONE AHEAD AND POSTED
A FIRE WEATHER WATCH FOR ALL BUT STONEWALL COUNTY. A SIMILAR
SITUATION WILL DEVELOP TUESDAY AFTERNOON...WITH HIGHER WIND SPEEDS
BUT ALSO HIGH MOISTURE ACROSS THE EAST. WEDNESDAY COULD ALSO SEE
CRITICAL CONDITIONS ACROSS PORTIONS OF THE SOUTH PLAINS...ALTH0UGH
CONFIDENCE IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  31  73  36  74 /   0   0   0   0   0
TULIA         67  31  73  40  74 /   0   0   0   0   0
PLAINVIEW     68  32  73  40  74 /   0   0   0   0   0
LEVELLAND     68  34  74  39  75 /   0   0   0   0   0
LUBBOCK       69  33  74  42  75 /   0   0   0   0   0
DENVER CITY   68  33  74  41  75 /   0   0   0   0   0
BROWNFIELD    68  33  74  42  75 /   0   0   0   0   0
CHILDRESS     71  36  77  44  76 /   0   0   0   0   0
SPUR          72  35  76  44  75 /   0   0   0   0   0
ASPERMONT     75  36  77  45  74 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>043.

&&

29
Hazardous weather outlook, Mar 4, 5:37 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
537 AM CST SUN MAR 4 2012

TXZ021>044-051145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
537 AM CST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WARM AND DRY AIRMASS ALONG WITH BREEZY WINDS WILL PRODUCE THE
THREAT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE AREA
MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS PORTIONS
OF THE CAPROCK TUESDAY AND WEDNESDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:03 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more24 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.